Alert archive / New Mexico / Red Flag Warnings in 2018
Red Flag Warning 38, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at May 9, 2018, 1:21 AM MST for 7 counties in New Mexico. It took effect at May 10, 2018, 1:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2018, 1:21 AM MST (08:21 UTC)
- In effect from
- May 10, 2018, 1:00 PM MST
- Expired
- May 10, 2018, 8:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties Cibola County, NM, Harding County, NM, McKinley County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Union County, NM
The radar
The Albuquerque radar (KABX), 89 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 8.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4824 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
601 WWUS85 KABQ 090821 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 221 AM MDT Wed May 9 2018 ...RED FLAG WARNING IN EFFECT THURSDAY BETWEEN 3 PM AND 7 PM FOR THE EASTERN PLAINS...NORTHEAST AND NORTHWEST HIGHLANDS DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE AIRMASS... ...FIRE WEATHER WATCH IN EFFECT LATE FRIDAY MORNING THROUGH FRIDAY EVENING AREA WIDE DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE AIRMASS... .Deep surface low pressure in southeast Colorado, increasing winds aloft and deep mixing on Thursday will cause west to southwest winds to increase during the afternoon and early evening across the Northwest and Northeast Highlands as well as the Eastern Plains. These winds in combination with high Haines indices, single digit relative humidity values and near record high temperatures will create critical fire weather conditions. Winds will increase further on Friday with very low humidity and high Haines indices persisting. Critical fire weather conditions are likely to develop area wide. NMZ104-105-108-092100- /O.UPG.KABQ.FW.A.0033.180510T2100Z-180511T0100Z/ /O.NEW.KABQ.FW.W.0038.180510T2100Z-180511T0100Z/ /O.NEW.KABQ.FW.A.0034.180511T1700Z-180512T0300Z/ Northeast Plains-Northwest Highlands-East Central Plains- 221 AM MDT Wed May 9 2018 ...RED FLAG WARNING IN EFFECT FROM 3 PM TO 7 PM MDT THURSDAY... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 3 PM to 7 PM MDT Thursday. A Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Friday morning through Friday evening. * AREA AND TIMING...This includes the Northwest Highlands, Northeast and East Central Plains. Critical fire weather conditions are expected from mid afternoon through early evening Thursday, and from late morning through mid evening on Friday. * 20 FOOT WINDS...West to southwest at 20 to 25 mph with gusts near 30 mph on Thursday, and west to southwest 25 to 35 mph with gusts near 45 to 50 mph on Friday. * RELATIVE HUMIDITY...Falling between 5 and 10 percent both Thursday and Friday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ103-092100- /O.NEW.KABQ.FW.W.0038.180510T2100Z-180511T0100Z/ /O.NEW.KABQ.FW.A.0034.180511T1700Z-180512T0300Z/ Northeast Highlands- 221 AM MDT Wed May 9 2018 ...RED FLAG WARNING IN EFFECT FROM 3 PM TO 7 PM MDT THURSDAY... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 3 PM to 7 PM MDT Thursday. A Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Friday morning through Friday evening. * AREA AND TIMING...This includes the Northeast Highlands from mid afternoon through early evening Thursday, and from late morning through mid evening on Friday. * 20 FOOT WINDS...West to southwest at 20 to 25 mph with gusts near 30 mph on Thursday, and west to southwest 25 to 35 mph with gusts near 45 to 50 mph on Friday. * RELATIVE HUMIDITY...Falling between 5 and 10 percent both Thursday and Friday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ101-102-106-107-109-092100- /O.NEW.KABQ.FW.A.0034.180511T1700Z-180512T0300Z/ Northwest Plateau-North Central Mountains- Middle Rio Grande Valley-Sandia, Manzano and Gallinas Mountains- West Central Highlands- 221 AM MDT Wed May 9 2018 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... The National Weather Service in Albuquerque has issued a Fire Weather Watch...which is in effect from Friday morning through Friday evening. * AREA AND TIMING...This includes the Northwest Plateau, North Central Mountains, Middle Rio Grande Valley, Sandia, Manzano and Gallinas Mountains, and the West Central Highlands from late Friday morning through Friday evening. * 20 FOOT WINDS...West to southwest 25 to 35 mph with gusts between 45 and 50 mph. * RELATIVE HUMIDITY...Falling between 6 and 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ 34
3 follow-up statements
558 WWUS85 KABQ 092000 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 200 PM MDT Wed May 9 2018 ...RED FLAG WARNING IN EFFECT THURSDAY BETWEEN 3 PM AND 7 PM FOR THE EASTERN PLAINS...NORTHEAST AND NORTHWEST HIGHLANDS DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE AIRMASS... ...RED FLAG WARNING IN EFFECT FRIDAY FROM 11 AM TO 9 PM MDT AREA WIDE DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE AIRMASS... .Deep surface low pressure in southeast Colorado, increasing winds aloft and deep mixing on Thursday will cause west to southwest winds to increase during the afternoon and early evening across the Northwest and Northeast Highlands as well as the Eastern Plains. These winds in combination with high Haines indices, single digit relative humidity values and near record high temperatures will create critical fire weather conditions. Winds will increase further on Friday with very low humidity and high Haines indices persisting. Critical fire weather conditions are likely to develop area wide. NMZ103>105-108-101300- /O.UPG.KABQ.FW.A.0034.180511T1700Z-180512T0300Z/ /O.NEW.KABQ.FW.W.0039.180511T1700Z-180512T0300Z/ /O.CON.KABQ.FW.W.0038.180510T2100Z-180511T0100Z/ Northeast Highlands-Northeast Plains-Northwest Highlands- East Central Plains- 200 PM MDT Wed May 9 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM TO 7 PM MDT THURSDAY... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 11 AM to 9 PM MDT Friday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Northwest and Northeast Highlands, Northeast and East Central Plains. Critical fire weather conditions are expected from mid afternoon through early evening Thursday, and from late morning through mid evening on Friday. * 20 FOOT WINDS...West to southwest 20 to 30 mph with gusts near 40 mph on Thursday. Southwest 25 to 40 mph with gusts from 45 to 55 mph on Friday. * RELATIVE HUMIDITY...Ranging from 5 to 10 percent both Thursday and Friday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ101-102-106-107-109-101300- /O.UPG.KABQ.FW.A.0034.180511T1700Z-180512T0300Z/ /O.NEW.KABQ.FW.W.0039.180511T1700Z-180512T0300Z/ Northwest Plateau-North Central Mountains- Middle Rio Grande Valley-Sandia, Manzano and Gallinas Mountains- West Central Highlands- 200 PM MDT Wed May 9 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 11 AM to 9 PM MDT Friday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Northwest Plateau, North Central Mountains, Middle Rio Grande Valley, Sandia, Manzano and Gallinas Mountains, and the West Central Highlands from late Friday morning through Friday evening. * 20 FOOT WINDS...Southwest 25 to 40 mph with gusts between 45 and 55 mph. * RELATIVE HUMIDITY...Ranging from 5 to 10 percent over all but the North Central Mountains where humidities vary from 8 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
995 WWUS85 KABQ 101236 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 636 AM MDT Thu May 10 2018 ...RED FLAG WARNING FROM 2 PM TO 9 PM MDT TODAY FOR THE EASTERN PLAINS, NORTHEAST AND NORTHWEST HIGHLANDS DUE TO STRONG WINDS, LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... ...RED FLAG WARNING FRIDAY FROM LATE MORNING THROUGH EARLY EVENING AREAWIDE DUE TO STRONG WINDS, LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... ...FIRE WEATHER WATCH SATURDAY FROM LATE MORNING THROUGH EARLY EVENING AREAWIDE DUE TO STRONG WINDS, LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... .An extended period of critical fire weather conditions will commence today through at least Saturday as a broad low pressure system stalls over the Great Basin strengthening winds over New Mexico. A surface trough in the lee of the Sangre de Cristo Mountains and strong atmospheric mixing will also enhance wind speeds. Minimum humidities will plummet into the single digits and low teens each afternoon, and there will be areas of poor overnight humidity recovery (especially tonight). Further, an unstable atmosphere is expected as high temperatures climb up to 21 degrees above normal and Haines Indices reach 6 in many locations. NMZ103>105-108-110300- /O.NEW.KABQ.FW.A.0035.180512T1700Z-180513T0300Z/ /O.EXT.KABQ.FW.W.0038.180510T2000Z-180511T0300Z/ /O.EXT.KABQ.FW.W.0039.180511T1600Z-180512T0300Z/ Northeast Highlands-Northeast Plains-Northwest Highlands- East Central Plains- 636 AM MDT Thu May 10 2018 ...RED FLAG WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... ...RED FLAG WARNING NOW IN EFFECT FROM 10 AM TO 9 PM MDT FRIDAY... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... The National Weather Service in Albuquerque has issued a Fire Weather Watch...which is in effect from Saturday morning through Saturday evening. * AREA AND TIMING...Northwest and Northeast Highlands, Northeast and East Central Plains. Critical fire weather conditions are expected from mid afternoon through early evening today, and from late morning through early evening Friday and Saturday. * 20 FOOT WINDS...West and southwest 20 to 30 mph with gusts near 40 mph today. Southwest 25 to 35 mph with gusts up to 55 mph on Friday. Southwest 20 to 35 mph with gusts up to 50 mph on Saturday. * RELATIVE HUMIDITY...Ranging from 5 to 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ101-102-106-107-109-110300- /O.NEW.KABQ.FW.A.0035.180512T1700Z-180513T0300Z/ /O.EXT.KABQ.FW.W.0039.180511T1600Z-180512T0300Z/ Northwest Plateau-North Central Mountains- Middle Rio Grande Valley-Sandia, Manzano and Gallinas Mountains- West Central Highlands- 636 AM MDT Thu May 10 2018 ...RED FLAG WARNING NOW IN EFFECT FROM 10 AM TO 9 PM MDT FRIDAY... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... The National Weather Service in Albuquerque has issued a Fire Weather Watch...which is in effect from Saturday morning through Saturday evening. * AREA AND TIMING...Northwest Plateau; North Central Mountains; Middle Rio Grande Valley; Sandia, Manzano and Gallinas Mountains; and the West Central Highlands from late morning through early evening Friday and Saturday. * 20 FOOT WINDS...Southwest 20 to 35 mph with gusts up to 50 mph, except for gusts up to 55 mph in the North Central Mountains on Friday. * RELATIVE HUMIDITY...Ranging from 5 to 10 percent over all but the North Central Mountains where humidities vary from 8 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ 44
059 WWUS85 KABQ 110255 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 855 PM MDT Thu May 10 2018 ...RED FLAG WARNING FRIDAY FROM LATE MORNING THROUGH EARLY EVENING AREAWIDE DUE TO STRONG WINDS, LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... ...FIRE WEATHER WATCH SATURDAY FROM LATE MORNING THROUGH EARLY EVENING AREAWIDE DUE TO STRONG WINDS, LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... .Critical fire weather conditions are temporarily abating, but will quickly redevelop on Friday and likely again on Saturday as a broad low pressure system stalls over the Great Basin. This will strengthen winds aloft while a lee side surface low develops east of the Sangre de Cristo Mountains. These features coupled with strong atmospheric mixing will lead to windy conditions. Minimum humidities will plummet into the single digits and low teens each afternoon, and there will be areas of poor overnight humidity recovery (especially tonight). Further, an unstable atmosphere is expected as high temperatures climb up to 21 degrees above normal and Haines Indices reach 6 in many locations. NMZ103>105-108-111100- /O.EXP.KABQ.FW.W.0038.000000T0000Z-180511T0300Z/ /O.CON.KABQ.FW.W.0039.180511T1600Z-180512T0300Z/ /O.CON.KABQ.FW.A.0035.180512T1700Z-180513T0300Z/ Northeast Highlands-Northeast Plains-Northwest Highlands- East Central Plains- 855 PM MDT Thu May 10 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT FRIDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * AREA AND TIMING...Northwest and Northeast Highlands, Northeast and East Central Plains. Critical fire weather conditions are expected from late morning through early evening Friday and Saturday. * 20 FOOT WINDS...Southwest 25 to 35 mph with gusts up to 55 mph on Friday. Southwest 20 to 35 mph with gusts up to 50 mph on Saturday. * RELATIVE HUMIDITY...Ranging from 5 to 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning for Friday. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch for Saturday. && $$ NMZ101-102-106-107-109-111100- /O.CON.KABQ.FW.W.0039.180511T1600Z-180512T0300Z/ /O.CON.KABQ.FW.A.0035.180512T1700Z-180513T0300Z/ Northwest Plateau-North Central Mountains- Middle Rio Grande Valley-Sandia, Manzano and Gallinas Mountains- West Central Highlands- 855 PM MDT Thu May 10 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT FRIDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * AREA AND TIMING...Northwest Plateau; North Central Mountains; Middle Rio Grande Valley; Sandia, Manzano and Gallinas Mountains; and the West Central Highlands from late morning through early evening Friday and Saturday. * 20 FOOT WINDS...Southwest 20 to 35 mph with gusts up to 50 mph, except for gusts up to 55 mph in the North Central Mountains on Friday. * RELATIVE HUMIDITY...Ranging from 5 to 10 percent over all but the North Central Mountains where humidities vary from 8 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning for Friday. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch for Saturday. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 9, 1:04 AM MST, 17 minutes earlier.
Area forecast discussion, May 9, 1:04 AM MST, 17 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 204 AM MDT Wed May 9 2018 .SYNOPSIS... Continued unseasonably warm through Friday, then cooler temperatures are expected for the weekend and early next week, but still mostly above normal. Precipitation chances are dwindling for the weekend and early next week. It may not be until next Wednesday until we get some decent coverage of showers and thunderstorms. A week upper level ridge will hang on into Thursday then give way to increasing southwest flow. Surface winds will increase Thursday, peak Friday, then lower some over the weekend. Southwest flow aloft will continue this weekend through the middle of next week, with the gradient lessening some. A weak short wave trough in the southwest flow will bring thunderstorm chances to the eastern plains Monday. A stronger trough may reach NM Wednesday. && .DISCUSSION... A weak ridge of high pressure will be over NM today. It will be dry although a few thunderstorms from the CO mountains could hold together and reach far northwest NM later this afternoon and evening. But any storms in NM will have little or no rain with them. Dry lightning will be a concern. Highs will continue well above normal with more near record/record-breaking highs. Sunshine will dominate with only some high clouds across primarily the north. The upper ridge will weaken and move east Thursday with breezy conditions developing over the western mountains and east slopes of the central mountains. Highs will again be well above normal, with more records in jeopardy. Sunshine will be plentiful. A much tighter pressure gradient aloft will be over NM Friday, with subsequent surface winds increasing sharply. Widespread breezy to windy conditions are forecast, with strong winds possible over the western and central higher mountain peaks. Widespread critical fire weather conditions will be observed. Highs will be a little lower Friday in most locations, but still well above normal. There will be a good deal of sunshine. A storm moving into the Pacific Northwest Thursday will move slowly south to southeast Friday and Saturday, stalling over northern NV this weekend. Southwest flow aloft will continue, although not as strong as Friday. Surface winds will relax some, but still breezy to occasionally windy conditions are expected both days. A back door cold front may slip into far northeast NM Saturday night, sparking a very isolated shower over the Raton Ridge/Johnson Mesa area. Enough moisture and instability may exist Sunday to spark a shower or storm over the Sangre de Cristo Mountains. Temperatures will cool some over the weekend, remaining above normal though. A very weak short wave trough in the southwest flow will cross NM Monday. There will be a decent shot at some thunderstorms on the eastern plains Monday afternoon and early evening. Highs will continue to lower just a bit. Tuesday will probably be dry with little temperature change. A stronger trough of low pressure will approach NM Wednesday, with the hope for some convection. CHJ && .FIRE WEATHER... ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THURSDAY, FRIDAY AND SATURDAY... Hot, dry and unstable conditions will be the rule through through Saturday. Winds will begin to ramp up on Thursday, then strong winds are expected nearly area wide on Friday and Saturday. This combination will create widespread critical fire weather conditions. A weak back door front will continue to move southward across the plains this morning. This will result in little, if any, change in temps this afternoon as an upper level ridge crests over the area. Thus, record to near record highs are in store. The front will keep humidity values above 10 percent across the plains, but 6 to 12 hours of single digit humidity values are expected along and west of the central mountain chain. Haines values of 6 are expected most areas, and SuperHaines is possible across the west central and northwest highlands this afternoon. A few thunderstorms, likely with little or no rain, is possible late this aftn and early evening across far northeast NM. The ridge will flatten on Thursday and mid level winds will increase by late afternoon. Additionally, the surface pressure gradient will increase as a surface low over eastern CO deepens to 992mb. Thus, expect winds to increase during the mid to late afternoon hours. Meanwhile, single digit humidity values are expected everywhere except the northern mountains, and most areas will see greater than 6 hours once again. Haines values of 6 are expected once again, and SuperHaines is possible across the West Central Highlands and portions of the Middle Rio Grande Valley. Critical fire weather conditions are expected across the northwest highlands as well as the eastern plains, though winds will be marginally strong enough for critical criteria. A Red Flag Warning is in effect for zones 103, 104, 105 and 108. Mid level wind speeds will nearly double for Friday afternoon while the surface low over Colorado deepens to 990mb. Critical fire weather conditions are expected area wide with stronger winds, several hours of single digit humidity, and high Haines values. A Fire Weather Watch is in effect for all areas. Critical fire weather conditions will continue on Saturday, though temperatures will cool a few degrees, and winds will not be quite as strong. Nonetheless, look for a Fire Weather Watch for Saturday in the next day or so. The biggest change in the forecast this morning is that the front that was expected to press southward across the plains Saturday night, no longer does so. In fact, models are showing the front barely moving into NE NM before mixing right back out on Sunday afternoon. So, unfortunately, given no relief to the dry conditions, and southwest flow aloft continuing, critical fire weather conditions are not out of the question for Sunday as well. Gulf moisture return may eek into far eastern NM Sunday night, which could allow for some thunderstorms to develop near the Texas border on Monday. But dry and breezy conditions will continue elsewhere. 34 && .AVIATION... 06Z TAF CYCLE VFR conditions will prevail for the next 24 hours. A weak back door front is slowly pushing southward across the plains and will continue to do so through Wed morning. A brief 10kt east wind is possible at KABQ toward sunrise. A few breezes are possible again Wednesday afternoon, but otherwise, mainly light winds are in store. Some models are indicating that showers and thunderstorms will develop over southeast CO and shift southeastward, perhaps impacting Union County between 23Z Wed and 03Z Thu. Gusty and erratic winds can be expected from these storms. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 88 49 89 54 / 0 0 0 0 Dulce........................... 84 40 84 45 / 0 0 0 0 Cuba............................ 84 45 83 48 / 0 0 0 0 Gallup.......................... 89 42 88 49 / 0 0 0 0 El Morro........................ 85 41 83 46 / 0 0 0 0 Grants.......................... 88 43 87 47 / 0 0 0 0 Quemado......................... 85 41 84 49 / 0 0 0 0 Glenwood........................ 93 53 92 50 / 0 0 0 0 Chama........................... 78 37 78 40 / 0 0 0 0 Los Alamos...................... 83 54 84 57 / 0 0 0 0 Pecos........................... 83 53 83 54 / 0 0 0 0 Cerro/Questa.................... 79 43 80 43 / 0 10 0 0 Red River....................... 71 35 72 38 / 0 10 0 0 Angel Fire...................... 73 32 74 35 / 0 10 0 0 Taos............................ 84 43 85 43 / 0 10 0 0 Mora............................ 81 48 85 49 / 0 5 0 0 Espanola........................ 89 50 89 52 / 0 0 0 0 Santa Fe........................ 85 53 85 55 / 0 0 0 0 Santa Fe Airport................ 88 50 87 52 / 0 0 0 0 Albuquerque Foothills........... 90 57 91 57 / 0 0 0 0 Albuquerque Heights............. 91 60 92 60 / 0 0 0 0 Albuquerque Valley.............. 92 55 93 55 / 0 0 0 0 Albuquerque West Mesa........... 91 57 92 58 / 0 0 0 0 Los Lunas....................... 94 55 95 54 / 0 0 0 0 Rio Rancho...................... 91 57 92 57 / 0 0 0 0 Socorro......................... 97 61 98 59 / 0 0 0 0 Sandia Park/Cedar Crest......... 86 52 85 54 / 0 0 0 0 Tijeras......................... 89 52 88 55 / 0 0 0 0 Moriarty/Estancia............... 91 46 90 46 / 0 0 0 0 Clines Corners.................. 86 52 87 53 / 0 0 0 0 Gran Quivira.................... 90 56 90 55 / 0 0 0 0 Carrizozo....................... 91 60 91 60 / 0 0 0 0 Ruidoso......................... 85 49 86 53 / 0 0 0 0 Capulin......................... 85 49 89 50 / 10 20 5 0 Raton........................... 87 46 92 49 / 10 10 5 0 Springer........................ 89 46 94 46 / 0 5 5 0 Las Vegas....................... 84 49 88 50 / 0 0 0 0 Clayton......................... 88 53 94 58 / 10 20 10 5 Roy............................. 87 52 93 53 / 0 5 5 0 Conchas......................... 94 57 99 59 / 0 0 5 0 Santa Rosa...................... 92 53 95 56 / 0 0 0 0 Tucumcari....................... 96 61 100 63 / 0 5 5 0 Clovis.......................... 93 58 96 59 / 0 0 0 0 Portales........................ 94 61 97 61 / 0 0 0 0 Fort Sumner..................... 96 60 100 61 / 0 0 0 0 Roswell......................... 99 62 103 60 / 0 0 0 0 Picacho......................... 92 58 94 56 / 0 0 0 0 Elk............................. 89 50 91 52 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Friday morning through Friday evening for the following zones... NMZ101>109. Red Flag Warning from 3 PM to 7 PM MDT Thursday for the following zones... NMZ103>105-108. && 40
Hazardous weather outlook, May 8, 2:13 AM MST, 23 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 313 AM MDT Tue May 8 2018 NMZ501>540-091100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 313 AM MDT Tue May 8 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Critical fire weather conditions will be likely in eastern and far western New Mexico Thursday, all areas Friday, and most areas Saturday. Severe thunderstorms could impact the eastern plains of New Mexico Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 40
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 1:21 AM MST | Fire Weather Watch | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more | 12 hr |
| May 9, 1:00 PM MST | Red Flag Warning | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more | 55 hr |
Nearby
Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.